Statins, like all medications, have side effects or the possibility of adverse reactions. You don't mention your cholesterol numbers, but in general unless you have risk factors for coronary artery disease [CAD] (male age > 55, diabetes, smoker, high blood pressure, family history of CAD), you can use diet and exercise to keep your LDL (bad cholesterol) below 130mg/dL. It isn't until you develop heart disease that you need to target lower numbers-which usually requires medications.
I would urge you to research ways to change your diet to lower your cholesterol and avoid medications for as long as you can.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I am a 64 year old male. I follow a low fat diet, eat 15,000 calories a day and walk half an hour 3 times a week. I have slightly raised blood pressure but am only on 1 water tablet for this. Last year my cholestral was 6.2 so I took plant sterols in tablet for for 12 months. This year my cholestral is 7.6. I am taking Cipralex and was wondering whether this is a side effect. If not, waht more can I do to reduce cholestrol - I refuse to take statins.
I have high cholesterol...395/245. I have a local internal medicine doctor. I was on statins, i.e., crestor, etc. but seemed to be bothered with muscle aches and pains. He put me on Welchol, a powder I take with water with my lunch. It has done nothing to correct my cholesterol problems. I went to Medical Weight Loss Clinic, was tested and received the above cholesterol results. My doctor usually tests me every 6 weeks for cholesterol but this time he just told me to come back in 6 months. I need a doctor who can help me with this problem. Can you advise. I watch my diet. High Cholesterol was a problem for my parents. I am 70 years old, weigh 195 pounds, 5 3 tall.
I am a 60 year old female, 5 2 , 106# with both parents who had heart disease. I recently had a lipid panel done. My results were triglycerides 48, HDL 143, LDL 120 and total cholesterol of 273. My physician feels I should be prescribed one of the statin drugs. My previous 2 physicians told me with an HDL as high as it is I should never have to worry about taking anything to lower my cholesterol unless the readings change drastically. My current physician is also considering meds for high blood pressure. Mine is usually about 135 - 140/75 - 83. She wants them no higher than 130/80. What is your opinion on these two matters?
I am 61 years, 163 Cm, 70 kg. Angioplasty was done in 2005 and due stent problem again in 2011. I take statins (10 mg once a day) since 2005. It has raised my SGOT to 57 which I know at the moment is not alarming. I think I cannot stop taking statins. Is there a way to decrease my SGOT values or at least arrest to present values?
I am on statins in fits and starts. They affect my eyes, which water like mad sometimes, they also have a profound affect on my vision. My Father died of a stroke, had high blood pressure etc. I have tried all sorts of diets and suppliments inbetween statins to try and maintain the lower cholestarol they produce but it just keeps going back up. It's now 8.9!
My alt and ast was 100. I was told I had fatty liver. I am on 4 blood pressure medicines. Can these cause fatty liver. edarbyclor,labetalol,norvac lisinipol. I also take 10mg simvastatin. I had no problems with fatty liver until I started taking edarbyclor labetalol. Thanks
My question is, Can I take Testoril if I am taking Valsartan and Atorvastatin ................. I am told it has no side effects and is all natural ingredients. If ok, should I start with a small portion at first?
I have been on Hypocol & Cholenol for the past 3 years. These are supplements to reduce cholesterol and they contain statin . Recently, about 2 months ago, I went on a vegan diet, taking only 2 meals a day and walking briskly on the treadmill for...
I am or was active ++74yr old still working part time as Physio and want to restore to previous normality. I have had severe muscle pain (Rhabdomyalgia) on exertion for the last 6mths as result of taking Crestor (stopped after only 1mth). Great...